MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Model Number KD-VC611Q-07201S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.Follow up communication with the customer company representative stated that the customer confirmed that the device has been disposed of at the hospital site.Additionally, per the follow up response, it was conveyed that the wire broke on bowing during cutting , the point the wire was energized.The knife wire had snapped and the whole device was removed from the scope and all parts were retrieved.The subject device was manufactured on september 2022 based on the provided 3 digit lot information ¿29v¿ provided.The manufacture date cannot be identified since the subject device was not returned.The device history record (dhr) with the lot number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.Process inspection sheet.Quality inspection sheet.This instruction manual contains the following information.((b)(4).Since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.When activating output, set the output mode of the electrosurgical unit to ¿cut¿ or ¿blend¿.Activating output in the ¿coagulation¿ mode could break the cutting wire.The root cause of the event could not be conclusively identified.However, based on the similar investigation result in the past, a likely mechanism causing the breakage of the cutting wire might be the following: 1)the device was energized in one of these following situations.(a)the cutting wire is in point contact with tissue.Or they were being close to each other.(b)the cutting wire is in point contact with distal end of endoscope.Or they were being close to each other.2)an electrical discharge occurred in the cutting wire, and the cutting wire became hot instantly.3)the cutting wire was broken.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
Olympus received a vigilance report from mhra reported that a single use preloaded sphincterotome v (distal wireguided) snapped when performing the bow position.The issue occurred during a procedure.There was no patient harm associated with the event.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17463648
Report Number9614641-2023-01090
Device Sequence Number14112020
Product Code KNS
UDI-Device Identifier04953170371257
UDI-Public04953170371257
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC611Q-07201S
Device Lot Number29V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE(UNKNOWN MODEL)
Patient SexUnknown